Alert archive / Florida / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 196, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 14, 1999, 2:17 PM CDT for Escambia County, Florida. It was in force for 73 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 14, 1999, 2:17 PM CDT (19:17 UTC)
- Expired
- Aug 14, 1999, 3:30 PM CDT
- In force
- 73 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, FL
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 2:20 PM CDT | Thunderstorm Wind 52 | Gulf Beach, FL | A state trooper estimated winds of 60 mph along State Highway 292 just south of Ono Island. Except for some chairs and other outdoor objects being blown around, no damage was observed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 141913 RRA SVRMOB FLC033-142030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 217 PM CDT SAT AUG 14 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 330 PM CDT * AT 215 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF CANTONMENT OR 2 MILES NORTHWEST OF BARTH... MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - BARTH BY 216 PM CDT MOLINO BY 220 PM CDT BARRINEAU PARK BY 230 PM CDT CANTONMENT BY 240 PM CDT BEULAH BY 255 PM CDT WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 10:55 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 14, 10:55 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1055 AM CDT SAT AUG 14 1999 LATEST SFC ANALYSIS SHOW FRONTAL BOUNDARY EXTENDING NE-SW ROUGHLY ALONG A CSG...MGM...PIB LINE. AFTERNOON TEMP FCST LOOKS ON TRACK WITH TEMPS IN THE LOWER 90S AND HEAT INDICES ALREADY 100+ MOST LOCALS SOUTH OF THE BOUNDARY. NO PCPN NOTED OVER ENTIRE REGION ATTM...BUT CAN LIVE WITH CURRENT POPS IN FCST SINCE THERE IS PLENTY OF LOLVL MOISTURE...AND THE FRONTAL BOUNDARY AND WEAK UPPER SUPPORT IS EXPECTED TO DRIFT SOUTH ACROSS FA DURING MAX HEATING THIS AFTERNOON. 60 PERCENT POPS OVER EXTREME EASTERN FA PROBABLY A TAD TOO HIGH...GENERALLY LIKE 20-40 PERCENT RANGE CURRENTLY IN MOST ZONES...BUT WILL LET RIDE SINCE IT LOOKS LIKE BEST LARGE SCALE FORCING IS TO THE EAST ANYWAY. WET MICROBURST CHECKLIST THIS MORNING INDICATED A DECENT CHANCE OF WET MICROBURST ACTIVITY WHEN/IF TSTMS DEVELOP THIS AFTERNOON...AS 500-700 MB LAYER DRIES OUT. FCSTID=12
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:34 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 71 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.